Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 69, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 18, 2006, 5:58 PM CDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2006, 5:58 PM CDT (22:58 UTC)
- Expired
- Aug 19, 2006, 3:45 PM CDT
- In force
- 22 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 182258
FFWSJU
PRC003-005-190445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
658 PM AST FRI AUG 18 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING...
FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
AGUADILLA
AGUADA
* UNTIL 1245 AM AST
*FOR PEOPLE ALONG THE FOLLOWING RIVER...
RIO CULEBRINAS
* AT 654 PM AST...A RIVER LEVEL SENSOR ALONG THE RIO CULEBRINAS NEAR
THE MARGARITA DAM IN AGUADA INDICATED THAT THE WATER LEVELS WERE AT
FLOOD STAGE AND STILL RISING STEADILY. THE RIVER WILL LIKELY GO OUT
OF ITS BANKS WITHIN THE NEXT 15 TO 30 MINUTES AND WILL FLOOD LOW
LYING AND FLOOD PRONE AREAS ALONG THE RIVER BANKS. IN ADDITION...A
SPOTTER REPORTED SOME FLOODING OF ROADWAYS ALREADY OCCURRING
ADJACENT TO A COUPLE OF THE MAIN TRIBUTARIES OF THE RIO CULEBRINAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1844 6718 1843 6712 1838 6716 1840 6720
$$
BCS/ASL1 follow-up statement
000
WGCA72 TJSJ 190424
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1222 AM AST SAT AUG 19 2006
PRC003-005-190422-
AGUADILLA-AGUADA-
1222 AM AST SAT AUG 19 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE FOLLOWING
MUNICIPALITIES...
IN PUERTO RICO
AGUADILLA AND AGUADA
AT 1215 AM AST...THE NWS DOPPLER WEATHER RADAR INDICATED THAT THE
SHOWERS AND THUNDERSTORMS THAT WERE AFFECTING THE FORMER WARNING
AREA...EARLIER FRIDAY EVENING...HAD DISSIPATED OR MOVED OFF. AT THIS
TIME THERE ARE NO SHOWERS IN THAT AREA BUT THE RIVER LEVELS ARE
STILL HIGHS. NO ADDITIONAL PERSISTENT HEAVY RAINFALL OR NEW FLASH
FLOODING IS EXPECTED AND THEREFORE...THE FLASH FLOOD WARNING WAS
ALLOWED TO EXPIRE. RESIDENTS AND MOTORISTS ACROSS THESE AREAS SHOULD
HOWEVER BE ALERT TO PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR
RIVERS AND STREAMS TO RETURN TO NORMAL LEVELS.
ALTHOUGH THE FLASH FLOOD RISK HAS DECREASED...A FLOOD WARNING ARE IN
EFFECT FOR ALL OF THESE MUNICIPALITIES THROUGH 645 AM AST SATURDAY
MORNING.
LAT...LON 1844 6718 1843 6712 1838 6716 1840 6720
$$
JFRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 1:07 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Aug 18, 1:07 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 207 PM AST FRI AUG 18 2006 .DISCUSSION...THE SPINNING OF A TUTT NORTHEAST OF PUERTO RICO WAS CLEARLY DEPICTED IN SATELLITE IMAGERY...MOVING NORTHWEST. SPEED DIVERGENCE WAS ALSO NOTED IN THE 200MB STREAMLINES/WIND ANALYSIS. AT THE LOW LEVELS...WINDS WERE VERY LIGHT FROM SURFACE TO AROUND 300MB. THIS ALLOWED A GOOD SEA BREEZE DEVELOPMENT WHICH COMBINED WITH THE LOCAL HEATING AND MOUNTAINS EFFECTS TO PRODUCE HEAVY RAINFALL IN SOME SECTORS. OF PUERTO RICO. THE SLOW MOVEMENT OF THE SHOWERS ALLOWED THEM TO PRODUCE RAINFALL AMOUNTS EXCEEDING THREE INCHES IN SOME LOCALITIES AND CONSEQUENT URBAN FLOODING. A SIMILAR WEATHER PATTERN IS EXPECTED TOMORROW WITH THE CONTINUATION OF THE LIGHT WINDS AND SEA BREEZE EFFECTS AGAIN. INCREASED TEMPERATURES FOR THE NORTHERN SECTIONS OF PUERTO RICO SATURDAY AND SUNDAY DUE TO A MORE SOUTHEAST WIND FLOW EXPECTED IN RESPONSE TO A LOW PRESSURE SYSTEM OFF THE FLORIDA COAST. && .SYNOPSIS...SURFACE HIGH PRESSURE LOCATED OVER THE NORTHWEST ATLANTIC EARLY THIS AFTERNOON WILL MOVE SLOWLY NORTHEAST BEFORE GRADUALLY MERGING WITH A HIGH PRESSURE SYSTEM OVER THE CENTRAL ATLANTIC BY MONDAY. A GENTLE TO MODERATE TRADE WIND FLOW WILL PREVAIL ACROSS THE REGIONAL WATERS THROUGH SATURDAY...THEN MODERATE TO FRESH SATURDAY NIGHT THROUGH AT LEAST TUESDAY. && .MARINE...LIGHT WINDS ARE EXPECTED UNTIL SATURDAY NEXT INCREASING IN STRENGTH BY EARLY NEXT WEEK. && .AVIATION...SLOW MOVING SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR AT OR NEAR SOME OF THE AIRPORTS IN PUERTO RICO STARTING IN THE EARLY AFTERNOON AND DISSIPATING AROUND SUNSET. && .HYDROLOGY...THE VERY HEAVY PRECIPITATION OF PAST FEW DAYS IS RESULTING IN SMALLER VALUES OF RAINFALL TO PRODUCE SOME KIND OF FLOODING ESPECIALLY URBAN FLOODING THE REST OF THE AFTERNOON AND SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 89 78 88 / 30 20 20 50 STT 78 87 78 86 / 30 20 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 11
Hazardous weather outlook, Aug 18, 5:25 AM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 625 AM AST FRI AUG 18 2006 PRZ001>013-AMZ710>750-191000- 625 AM AST FRI AUG 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT... DAYTIME HEATING AND LOCAL TERRAIN EFFECT WILL COMBINE WITH THE AVAILABLE MOISTURE TO PRODUCE AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY ACROSS THE WESTERN...INTERIOR AND NORTHERN SECTIONS OF PUERTO RICO. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY CAUSE URBAN AND SMALL STREAM FLOODING ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN... AFTERNOON SHOWERS AND THUNDERSTORMS WILL FORM...MOSTLY ACROSS THE INTERIOR AND MOVE WEST MAINLY OVER THE SURROUNDING MUNICIPALITIES OF WESTERN PUERTO RICO. SOME OF THE SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH WILL CAUSE MINOR FLOODING OF STREETS AND SMALL STREAMS INTO THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-191000- 625 AM AST FRI AUG 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT... SCATTERED SHOWERS WILL CONTINUE OVER THE U.S. VIRGIN ISLAND AND ADJACENT COASTAL WATERS FROM TIME TO TIME DURING THE NIGHT AND EARLY MORNING HOURS BUT NO SIGNIFICANT RAINFALL AMOUNTS ARE EXPECTED. .DAYS TWO THROUGH SEVEN... ONLY THE TYPICAL SHOWERS DURING THE NIGHT AND EARLY MORNING HOURS ARE EXPECTED ACROSS THE U.S. VIRGIN ISLANDS. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML JFR
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 12:57 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Aug 18, 5:15 PM CDT | Special Marine Warning | JSJ | 30 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.